Alert archive / West Virginia / Flash Flood Warnings in 2014
Flash Flood Warning 14, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 4, 2014, 8:17 PM EDT for 8 counties in West Virginia; 4 counties in Kentucky. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2014, 8:17 PM EDT (00:17 UTC)
- Expired
- Jun 5, 2014, 12:15 AM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Boone County, WV, Cabell County, WV, Jackson County, WV, Kanawha County, WV, Lincoln County, WV, Mason County, WV, Putnam County, WV, Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 58 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 9:00 PM EDT | FLASH FLOOD | 2 Se Athalia, WV | FLOODING ON LITTLE 7 MILE CREEK NEAR LESAGE AS WELL AS NUMEROUS OTHER LOCATIONS IN THE COUNTY...REPORTS CAME INTO THE 911 CENTER BETWEEN 1900 AND 2100. |
| Jun 4, 9:50 PM EDT | FLASH FLOOD | Yawkey, WV | WATER OVER ROUTE 214 NOT YET IN HOUSES. |
| Jun 4, 10:20 PM EDT | FLASH FLOOD | Griffithsville, WV | WATER RESCUE NEAR DUVALL MIDDLE SCHOOL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
423
WGUS51 KRLX 050017
FFWRLX
KYC019-043-089-127-WVC005-011-035-039-043-053-079-099-050415-
/O.NEW.KRLX.FF.W.0014.140605T0017Z-140605T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
817 PM EDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOYD COUNTY IN KENTUCKY...
CARTER COUNTY IN KENTUCKY...
THIS INCLUDES THE CITIES OF...OLIVE HILL...GRAYSON LAKE STATE
PARK...GRAYSON...CARTER CAVES STATE PARK...
SOUTHWESTERN GREENUP COUNTY IN KENTUCKY...
NORTHERN LAWRENCE COUNTY IN KENTUCKY...
THIS INCLUDES THE CITIES OF...YATESVILLE LAKE STATE PARK...
LOUISA...
WEST CENTRAL BOONE COUNTY IN WEST VIRGINIA...
CABELL COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF HUNTINGTON...
SOUTHERN JACKSON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF RIPLEY...
NORTHWESTERN KANAWHA COUNTY IN WEST VIRGINIA...
LINCOLN COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF HAMLIN...
MASON COUNTY IN WEST VIRGINIA...
PUTNAM COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WINFIELD...
WAYNE COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...WAYNE...BEECH FORK STATE PARK...
* UNTIL 1215 AM EDT
* AT 807 PM EDT...ADDITIONAL DOWNPOURS ARE POSSIBLE THIS EVENING
OVER THE WARNED AREA. SEVERAL STREAMS ARE ELEVATED FROM 1 TO 2
INCHES EARLIER TODAY. IF ADDITIONAL RAINS OF AN INCH FALL...FLASH
FLOODING IS LIKELY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TEAYS
VALLEY...GRIFFITHSVILLE...WILLARD...LESAGE...SALT ROCK...FALLSBURG.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3851 8318 3831 8260 3841 8259 3844 8234
3860 8218 3885 8214 3891 8151 3861 8158
3860 8174 3847 8174 3840 8190 3830 8183
3803 8193 3787 8240 3785 8239 3807 8255
3826 8317 3823 8331 3832 8335
$$
222 follow-up statements
358
WGUS71 KRLX 050243
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1043 PM EDT WED JUN 4 2014
KYC089-WVC035-053-050251-
/O.CAN.KRLX.FF.W.0014.000000T0000Z-140605T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP KY-MASON WV-JACKSON WV-
1043 PM EDT WED JUN 4 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN
GREENUP COUNTY IN KENTUCKY...AND SOUTHERN JACKSON AND MASON COUNTIES
IN WEST VIRGINIA...
THE THREAT OF ADDITIONAL DOWNPOURS HAS DIMINISHED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3835 8277 3838 8279 3831 8260 3841 8259
3840 8253 3848 8207 3843 8189 3840 8190
3830 8183 3803 8193 3802 8204 3796 8228
3786 8241 3807 8256 3818 8290
$$
KYC019-043-127-WVC005-011-039-043-079-099-050415-
/O.CON.KRLX.FF.W.0014.000000T0000Z-140605T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE KY-BOYD KY-CARTER KY-PUTNAM WV-LINCOLN WV-KANAWHA WV-
CABELL WV-BOONE WV-WAYNE WV-
1043 PM EDT WED JUN 4 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
SOUTHEASTERN CARTER...SOUTHERN BOYD AND NORTHERN LAWRENCE COUNTIES IN
KENTUCKY...AND WAYNE...WEST CENTRAL BOONE...CABELL...EXTREME WEST
CENTRAL KANAWHA...LINCOLN AND SOUTHWESTERN PUTNAM COUNTIES IN WEST
VIRGINIA...
AT 1031 PM EDT...LINGERING SHOWERS AND THUNDERSTORMS WERE STILL
MOVING SOUTHEAST THROUGH THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3835 8277 3838 8279 3831 8260 3841 8259
3840 8253 3848 8207 3843 8189 3840 8190
3830 8183 3803 8193 3802 8204 3796 8228
3786 8241 3807 8256 3818 8290
$$
22257
WGUS71 KRLX 050414
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1214 AM EDT THU JUN 5 2014
KYC019-043-127-WVC005-011-039-043-079-099-050422-
/O.EXP.KRLX.FF.W.0014.000000T0000Z-140605T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE KY-BOYD KY-CARTER KY-PUTNAM WV-LINCOLN WV-KANAWHA WV-
CABELL WV-BOONE WV-WAYNE WV-
1214 AM EDT THU JUN 5 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1215 AM EDT FOR
SOUTHEASTERN CARTER...BOYD AND NORTHERN LAWRENCE COUNTIES IN
KENTUCKY...AND WAYNE...WEST CENTRAL BOONE...SOUTHERN CABELL...EXTREME
WEST CENTRAL KANAWHA...LINCOLN AND SOUTHWESTERN PUTNAM COUNTIES IN
WEST VIRGINIA...
HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH FLOOD
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. STREAMS AND
CREEKS HAVE BEGUN TO RECEDE AND NO LONGER POSE A FLASH FLOOD THREAT.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3835 8277 3838 8279 3831 8260 3841 8259
3840 8253 3848 8207 3843 8189 3840 8190
3830 8183 3803 8193 3802 8204 3796 8228
3786 8241 3807 8256 3818 8290
$$
09What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 7:40 PM EDT, 37 minutes earlier.
Area forecast discussion, Jun 4, 7:40 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
740 PM EDT WED JUN 4 2014
.SYNOPSIS...
A COLD FRONT CROSSES LATE TONIGHT INTO EARLY THURSDAY. HIGH
PRESSURE CROSSES FRIDAY INTO SATURDAY. NEXT SYSTEM SUNDAY.
&&
.NEAR TERM /THROUGH THURSDAY/...
MESOSCALE UPDATE...
245 PM UPDATE...
FRESHENED UP GRIDS TO REFLECT TORNADO WATCH. PREVIOUS DISCUSSION
STILL VALID CONCERNING FORECAST THINKING.
PREVIOUS DISCUSSION BELOW...
VERY BUSY SHIFT HERE THIS MORNING. WARM FRONTAL BOUNDARY BECOMING
HARD TO DISCERN ACROSS CWA BUT FEEL IT IS CURRENTLY LOCATED
ACROSS S OH INTO C WV PER LATEST RUC LOW LEVEL THETA E AXIS.
BEGINNING TO SEE CONVECTION FIRE ALONG GRADIENT AND BECOMING SFC
BASED. THIS WILL SLIDE INTO PORTIONS OF SE OH/NE KY AND W WV OVER
THE NEXT FEW HRS WITH ISOLATED SVR THREAT ON COLD POOL PROPAGATION.
COMPLICATED FORECAST HEADING INTO LATE THIS AFTERNOON AND EVENING.
BLOWOFF FROM DECAYING MCS OVER W KY THIS MORNING WITH MORE IN THE
WAY OF SFC HEATING C AND E KY INTO WV TO AID IN INSTABILITY. FEEL
THE RAP/HRRR HAVE A DECENT HANDLE ON THINGS AND USED THESE AS A BASE
FOR THE FORECAST. THINKING A FEW ROUNDS DEVELOPS AHEAD OF THE MAIN
SHOW ALONG VORT LOBE...SLATED 21 TO 01Z TIME FRAME. SEE SPC TXT FOR
A MORE TECHNICAL DISCUSSION REGARDING SLIGHT RISK AND SVR THREAT
OVER E OH/E KY AND C WV AS WE ARE IN GOOD AGREEMENT WITH THEIR
ASSESSMENT.
GIVEN HIGH PWATS AND POTENTIAL FOR SOME TRAINING THIS EVE AND IN
COORDINATION WITH SURROUNDING OFFICES...ISSUED A FLASH FLOOD WATCH
FOR NE KY/C AND S WV/SE OH UNTIL 09Z...ESSENTIALLY FOLLOWING OUTLINE
OF MODERATE RISK FOR EXCESSIVE RAINFALL ISSUED EARLIER BY WPC.
HAVE FRONT SAGGING S THRU AREA OVERNIGHT AND SLOWING SOME ON
THURSDAY BUT SHOULD STILL BE SW OF AREA FOR TOMORROW WITH SOME FRESH
AIR TRYING TO MOVE IN FROM THE N.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
A RELATIVELY BRIEF RESPITE FROM THE STORMS THIS PERIOD AS HIGH
PRESSURE OVER CANADA NOSES SOUTHWARD INTO OUR AREA WITH DRIER AND
COOLER AIR. THE EXCEPTION MAY BE AN UPPER DISTURBANCE DROPPING
SOUTHEAST FROM THE MID MISSISSIPPI VALLEY TO THE TENNESSEE VALLEY
FRIDAY. ALTHOUGH THE FRONT WILL BE SOUTH OF OUR AREA THERE APPEARS
TO BE ENOUGH LINGERING MOISTURE AND UPPER DYNAMICS TO SQUEEZE OUT A
FEW SHOWERS FAR SOUTH FRIDAY. CHOSE A MIDDLE OF ROAD SCENARIO AS
SOME MODELS KEEP RAIN SOUTH OF US...WHILE OTHER BRING RAIN ACROSS
THE SOUTHERN HALF OF THE AREA. LOOK FOR BELOW AVERAGE TEMPERATURES
WITH A WARMING TREND SATURDAY UNDER LOTS OF SUNSHINE.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
FOLLOWED HPC THINKING ON A RATHER UNSETTLED PATTERN AS THE SOUTHERN
EDGE OF THE WESTERLIES ALOFT RETURN OVER THE OHIO AND TENNESSEE
VALLEYS. THIS WILL ALLOW A FRONTAL SYSTEM TO MEANDER NORTH AND SOUTH
THROUGH OUR AREA...ESPECIALLY SUNDAY AND MONDAY. PERHAPS BY
TUESDAY...THE FRONT MAY DRIFT FAR ENOUGH SOUTH TO ALLOW SOME COOLER
AND DRIER AIR AT LEAST ACROSS THE NORTH.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
FRONT STILL SLIDING SOUTH ACROSS THE FORECAST AREA WITH LINE OF
CONVECTION PUSHING THROUGH. KEEPING 1 TO 2 HR IFR TEMPO TO
ACCOUNT FOR THE CONVECTION WITH SOME GUSTS FOR MAINLY THE EASTERN
SITES.
EXPECT STRATUS TO HANG ON TONIGHT WITH MVFR VSBY FG. FLOW SHOULD
PREVENT WIDESPREAD DENSE FG. FRONT CONTINUES TO CROSS OVERNIGHT
...TAKING INTO MORNING TO CLEAR SW VA. ANY LOW STRATUS WILL
QUICKLY SCT OUT IN THE MORNING WITH SCT TO BKN FLAT LOW END VFR CU
WITH DAYTIME HEATING.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING AND DEGREE OF IMPACTS FROM THUNDERSTORMS
COULD VARY LATER TODAY AND TONIGHT. IF A LARGE BOWING LINE DEVELOPS
LATER TODAY...THAT WOULD LIKELY SPEED UP THE TIMING...ESPECIALLY
DOWNSTREAM...AS WELL AS INCREASE THE WIND THREAT. TIMING AND EXTENT
OF POST RAIN FOG AND STRATUS WILL VARY LATE TONIGHT.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE THU 06/05/14
UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11
EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
CRW CONSISTENCY H M H M M H H H M M H H
HTS CONSISTENCY M M H H H H H H H H H H
BKW CONSISTENCY H H H H M H H H M L L L
EKN CONSISTENCY M H M M H M H L M M M M
PKB CONSISTENCY H M H M H H H M M L L L
CKB CONSISTENCY M M M M H H M M M M M H
AFTER 00Z FRIDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 5 AM EDT THURSDAY FOR WVZ005>008-
013>018-024>029.
OH...FLASH FLOOD WATCH UNTIL 5 AM EDT THURSDAY FOR OHZ083>087.
KY...FLASH FLOOD WATCH UNTIL 5 AM EDT THURSDAY FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...JMV/30
NEAR TERM...30
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...KMC/30Hazardous weather outlook, Jun 4, 3:06 PM EDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 306 PM EDT WED JUN 4 2014 KYZ101>103-105-OHZ083-086-087-WVZ005>008-013>017-024>026-051915- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-WAYNE- CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-MINGO- LOGAN-BOONE- 306 PM EDT WED JUN 4 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 218 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-WVZ009>011-019-020-030>032-035>040-046-047-051915- PERRY-MORGAN-ATHENS-WASHINGTON-WOOD-PLEASANTS-TYLER-RITCHIE- DODDRIDGE-LEWIS-HARRISON-TAYLOR-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 306 PM EDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ084-085-WVZ018-027>029-051915- VINTON-MEIGS-CALHOUN-CLAY-BRAXTON-GILMER- 306 PM EDT WED JUN 4 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ033-034-051915- DICKENSON-BUCHANAN-MCDOWELL-WYOMING- 306 PM EDT WED JUN 4 2014 ...TORNADO WATCH 218 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 4, 7:03 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
703 PM EDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 6 ENE COAL GROVE 38.53N 82.55W
06/04/2014 LAWRENCE OH 911 CALL CENTER
WATER OVER COUNTY ROAD 6 NEAR ROCK CAMP FROM ICE CREEK.
&&
CORRECTED REMARKS
EVENT NUMBER RLX1400971
JMLocal storm report, Jun 4, 7:08 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
708 PM EDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 5 SE AID 38.55N 82.43W
06/04/2014 LAWRENCE OH 911 CALL CENTER
WATER FROM MCKINNEY CREEK OVER COUNTY ROAD 36 IN
MULTIPLE LOCATIONS.
&&
EVENT NUMBER RLX1400972
JMLocal storm report, Jun 4, 7:22 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
722 PM EDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HEAVY RAIN HAMLIN 38.28N 82.11W
06/04/2014 M1.10 INCH LINCOLN WV CO-OP OBSERVER
1.1 INCHES RAIN SINCE 5AM WED AM... WITH APPROX 1INCH
FALL SINCE 5PM.
&&
EVENT NUMBER RLX1400973
JMLocal storm report, Jun 4, 7:49 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
749 PM EDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 3 ESE ATHALIA 38.50N 82.25W
06/04/2014 CABELL WV FIRE DEPT/RESCUE
BIG 7 MILE ROAD IS FLOODED AND CLOSED...FIRST REPORTS
OF WATER OVER ROAD ESTIMATED AT 5 PM...RAIN HAS
CONTINUED SINCE THEN.
&&
EVENT NUMBER RLX1400975
JMLocal storm report, Jun 4, 7:57 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
757 PM EDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD PENNSBORO 39.28N 80.97W
06/04/2014 RITCHIE WV EMERGENCY MNGR
HORNERS RUN AND BUNNELLS RUN OUT OF THEIR BANKS.
BUNNELLS RUN FLOODING LOCAL RACETRACK. WATER IS RECEDING
NOW.
&&
EVENT NUMBER RLX1400976
NWLocal storm report, Jun 4, 7:59 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
759 PM EDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HEAVY RAIN 6 ENE POINT PLEASANT 38.89N 82.03W
06/04/2014 M0.72 INCH MASON WV TRAINED SPOTTER
0.72 INCHES OF RAIN SINCE 7 AM...0.79 INCHES IN
PREVIOUS 24 HRS
&&
EVENT NUMBER RLX1400977
JMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:06 AM EDT | Flash Flood Warning | RLX | McDowell | 3 hr |
| Jun 4, 8:37 PM EDT | Flash Flood Warning | RLX | Boyd, Greenup | 113 min |
| Jun 4, 11:06 PM EDT | Flash Flood Warning | RLX | Lawrence | 4 hr |
Nearby
Flash Flood Warnings in West Virginia, 2014Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.